Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have a history of DVT. Taking warifin. Had an injury recently. My concern is could an injury like this cause another DVT?

I have a history of DVT and am currently on 6mg of warifin. A few days ago while I was walking, trying to exercise, I twisted my left ankle and fell on my right knee. since then I'm having quite a bit of knee pain, to the touch as well as while standing and walking and swelling. My concern is could an injury like this cause another DVT? I'm thinking about going to the ER but I don't want to for just a bruised kneecap.
Asked On : Tue, 30 Apr 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM. Let me make it clear to you that a simple injury as stated by you will not lead to DVT. You could have developed a hematoma (blood clot) in the knee secondary to a fall. Get an xray for the knee to rule out any possible bony injury. If it turns out to be normal, then you need MRI scan to diagnose any ligamentous injury. Hope this helps
Answered: Tue, 30 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor